ArticleWorld journal of gastroenterology2025
Mild liver injury following withdrawal of long-term prednisone therapy: A case report.
Article in World journal of gastroenterology, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundLiver injury manifesting as hepatic enzyme abnormalities, has been occasionally identified to be a feature of primary or secondary Addison's disease, an uncommon endocrine disease characterized by adrenal insufficiency. There have been no more than 30 reported cases of liver injury explicitly attributed to Addison's disease. Liver injury resulting from adrenal insufficiency due to glucocorticoid withdrawal is exceptionally rarer. CASE SUMMARY: A 42-year-old man presented with fatigue and mildly elevated transaminases. Laboratory investigations and imaging studies excluded common etiologies of liver injury. Based on the fact that the patient discontinued long-term therapy with prednisone approximately 2 weeks before he was found to have elevated transaminase levels and the observation that his cortisol was lower than the normal value, he was diagnosed as having hypertransaminasemia secondary to adrenal insufficiency caused by glucocorticoid withdrawal. The patient was infused intravenously with compound diisopropylamine dichloroacctate and compound glycyrrhizin, and his transaminase levels returned to normal after 1 week. Approximately 2 years later, the patient received hydroprednisone treatment for 2 days in an endoscopic sinus surgery. Eight days after he discontinued the hydroprednisone treatment, he developed symptoms reminiscent of glucocorticoid withdrawal syndrome. These symptoms resolved spontaneously after 1 week. Intriguingly, the patient did not develop hepatic dysfunction this time.
conclusionThe present case, showing some unusual clinical features, highlights the importance of education of clinicians and patients to avoid improper discontinuation of glucocorticoid therapy and complete history taking for prompt recognition.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.